Couldn't find what you looking for?

TRY OUR SEARCH!

My son is almost 8 yrs. old and has been on Concerta since age 4 1/2 for extreme ADHD. He didn't sleep but about 3 or 4 hrs. a night before Concerta. And before, he could not sit still long enough to eat anything. He was up and down and all over the place, like he was on some major speed. The Concerta has worked well so far. At night he has to take Remeron 15mg. /Mirtazapine--generic. The Remeron 15mg is taken around 7:00pm. and it kicks in after the Concerta wears off. He gets super hungry about 30 minutes taking the Remeron/Mirtazapine 15mg. Here lately he has been complainig of his heart beating extra fast. I'm not sure if it's the Concerta 54mg. or the Remeron/Mirtazapine 15mg. But he has been on it for 3 1/2 years now. He started out with 18mg. Concerta --taking it first thing in the morning. He has been increased over the years to 54mg of Concerta for about a year or so now. He has been taking The Remeron 15mg. (the night pill--we call it) for 3 1/2 years at the same 15mg. Dosage.

MY question is, does anyone out there take Concerta 54mg. daily and Remeron/generic is Mirtazapine 15mg., at night????? I was just wondering if anyone else has the heart beating fast thing and chest pains at night???? I'm going to take my son to a doctor tom. We have an appt. But I was wanting to get anyone who knows anything more about the drug's. It's just sometimes when you go to a Doctor they might just right another prescription or upgrade the dose, without really checking him out.. It's so easy for a Doctor to get caught up in routines and writing more prescriptions. However, I would greatly appreciate anyone's feedback on these meds.

I hate the fact that my son has to take meds. everyday for ADHD. But wihtout them, it's hard for me or anyone to deal with him. He is so out of control and hyper beyound normal hyper. Before the meds no one wanted to play with him at school, he would be into every thing, no slowing down. I still keep him away from people that I know will freak out at his hyperness. He is still hyper, just not to the point of running everyone away. He can actually sit still long enough to listen at school and read & write things down.

Thank so much,
DEBRINA*
:-)

Loading...

Hi Debrina,
I am in your situation too, having an EXTREMELY hyperactive son who is on Concerta, as well as other meds. They have told us they believe he is bipolar (as well as ADHD), as the lack of need for sleep is a major symptom of bipolar disorder. I was wondering how he has done on the Remeron and if his symptoms have abated. Thanks :-)
Reply

Loading...

I am at the same situation... I take 54mg Concerta and 30mg's of Mirtazapine... when I started mirtazapine, i've started having these weird problems:

increased night appetite
Rapid heartrate (about 120bpm)
Increased blood pressure
Chest pain
Headaches
dizziness
VERY subtle loss of balance (some sort of "dizziness attack")
muscle tension
numbness
slow thoughts & thinking + more grammar & typing errors (it's like Concerta has no effects on me anymore)

also, when i increased my dosage from 15mg to 30mg (as prescribed)... i had my first panic attack. At that time i thought i were just a few seconds away from going totally insane...

i'm a 23 years old male. I take Concerta for my ADD and started Remeron for depression. I'm still taking remeron in a hope of a decrease of bad side effects over time... then again, if i stop taking remeron, the side effects hit me twice as hard. I still feel like i'm in a some sort of "limbo" between mild insanity and normal life.

Of course it should be noted that everybody reacts differently to drugs, but what you said about your son, sounded alot of like what im currently going trough.
Reply

Loading...

All the things you decribe there are from the Concerta, maybe mixing with other drugs would cause the side effects to be more potent, but whenever i take 54mg my heart beats heavily and at quicker pace than a normal heart, Concerta's side effect of loss of apitite probably means as Concerta wears off your apitite comes back but one of the withdrawl symptoms is weight gain due to Concerta's weird effects. Also i had all of the rest of those symptoms after taking a 56mg after having a gap of bout 2 months of not taking Concerta except my side effects were really weird like the dizziness attack it's kinda like seeing the world through a really fuzzy lense. But like 6-8 hours after taking Concerta i got reallly bad headaches and of course before that i'd been ticing, twitching, tapping, making reallly weird facial expressions without relizing it and pretty slow blood circalation because when i stood up from sitting on my legs, they were like really creepy red color that faded inlike 10 mintues, Concerta isn't helping me in any way anymore
Reply

Loading...

HI...I AM JUST AN AVERAGE PERSON TRYING TO HAVE MY OWN SLEEP MEDS COVERED BY INSURANCE...DID YOU TRY LOWERING HIS CONCERTA DOSAGE IN THE EVENING BEFORE GIVING THE NIGHT PILL?....TO ME, AND MY ONLY EXPERIENCE IS MY OWN PROBLEMS AND COLLEGE FOR MEDICAL CODING, WHICH I LEARN MORE THAN YOU MIGHT THINK...SOUNDS LIKE THEY ARE WORKING AGAINST EACH OTHER WHICH COULD CAUSE THE SYMPTOMS...THE PRESCRIBING DOC WILL KNOW BEST...OR GET A NEW ONE...GOD BLESS YOUR FAMILY.
Reply

Loading...

My son was on 54mg its too much yes it will make his heart work over time i would lower it.
Reply

Loading...

I just saw this topic now and want to express my concern as well. My son was diagnosed with ADHD and ODD when he was 5 years old. He used to be extremely hyper talking super fast, will not look at people’s eyes when talking to them, will throw horrible outburst attacks when something did not go the way he wanted to be, he used to flip over school desks, chairs, kick teachers, etc., so at the age of 6 we started him on Concerta 36mg and Risperdal 0.25mg. First he was taking the Risperdal twice a day, then one in the morning and half in the afternoon and now he takes only 1 in the morning. My son also has a “1cm pineal cyst” that was found when he was 6 years old, this cyst has not changed in size, we do a brain MRI every other year as a precaution.

My son is now 10 and we have noticed his behavior has been slowly changing back to how he was making the wrong decision and reacting negative to situations that make him upset so the doctor decided to increased his Concerta from 36mg to 54mg. Today is his 4th day and honestly and do not see any change, I honestly see him behaving worse, more hyper, teacher said he did something and he denies that like if he is not realizing he actually did something which makes me wonder how long should it pass for his body to adapt to the new dose?

I also think that doctors sometimes just right another prescription or upgrade the dose without really doing a deep check out on the kid and I do not want my son to be another guinea pig. I feel horrible giving him medication but on the other hand I understand that he is for his own good.

Before we increase the dose he started having frequent nightmares, he complaints very often of stomach pain but the doctor suspects is constipation. He also sometimes says his chest hurts and every time he complaints about any pain or discomfort is when he is seating at the diner table so I do not know if he is making that up or if it is real.

I would appreciate if anyone has anything that can make me feel better
Reply

Loading...

I have the same situation, Concerta was keeping me awake for days at a time so I stopped them for a few days to see if I could sleep. I did, so I was told to come off the medication for a few weeks until they decided what to do about my sleep. I got really bad depression when I started Concerta again, I was having unreal panic attacks that literally made me feel paralysed. I was fainting and could not stop crying, getting angry and screaming, along with suicidal thought. It was the worst few days of my life, so I decided to go see the doctor. I was given Mirtazapine and over these past few weeks I’ve been so dizzy, paranoid, angry, sore, my heart rate and breathing have been really bad and my adhd is literally back to the way it used to be. I am not sure if it has anything to do with the Mirtazapine but the doctors aren’t telling me anything, they are just telling me to take even more medication which I don’t need.
Reply

Loading...

I've read where Mirtazapine can decrease the effects of Concerta like drugs. Maybe that is why you feel that it's like Concerta has no effect on you anymore.
Reply

Loading...